Volume preserving actions of lattices in semisimple groups on compact manifolds
Publications Mathématiques de l'IHÉS, Volume 59 (1984), pp. 5-33.
@article{PMIHES_1984__59__5_0,
     author = {Zimmer, Robert},
     title = {Volume preserving actions of lattices in semisimple groups on compact manifolds},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {5--33},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {59},
     year = {1984},
     zbl = {0576.22013},
     mrnumber = {85g:22022},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_1984__59__5_0/}
}
TY  - JOUR
AU  - Zimmer, Robert
TI  - Volume preserving actions of lattices in semisimple groups on compact manifolds
JO  - Publications Mathématiques de l'IHÉS
PY  - 1984
DA  - 1984///
SP  - 5
EP  - 33
VL  - 59
PB  - Institut des Hautes Études Scientifiques
UR  - http://www.numdam.org/item/PMIHES_1984__59__5_0/
UR  - https://zbmath.org/?q=an%3A0576.22013
UR  - https://www.ams.org/mathscinet-getitem?mr=85g:22022
LA  - en
ID  - PMIHES_1984__59__5_0
ER  - 
%0 Journal Article
%A Zimmer, Robert
%T Volume preserving actions of lattices in semisimple groups on compact manifolds
%J Publications Mathématiques de l'IHÉS
%D 1984
%P 5-33
%V 59
%I Institut des Hautes Études Scientifiques
%G en
%F PMIHES_1984__59__5_0
Zimmer, Robert. Volume preserving actions of lattices in semisimple groups on compact manifolds. Publications Mathématiques de l'IHÉS, Volume 59 (1984), pp. 5-33. http://www.numdam.org/item/PMIHES_1984__59__5_0/

[1] C. Delaroche and A. Kirillov, Sur les relations entre l'espace dual d'un groupe et la structure de ses sous-groupes fermés, Séminaire Bourbaki, No. 343 (1967/1968). | Numdam | Zbl

[2] Y. Derriennic, Sur le théorème ergodique sous-additif, C. R. Acad. Sci. 281, Paris (1975), Série A, 985-988. | MR | Zbl

[3] H. Furstenberg and H. Kesten, Products of random matrices, Ann. Math. Stat. 31 (1960), 457-469. | MR | Zbl

[4] H. Furstenberg, Rigidity and cocycles for ergodic actions of semisimple groups [after G. A. Margulis and R. Zimmer], Séminaire Bourbaki, No. 559 (1979/1980). | Numdam | Zbl

[5] S. Helgason, Differential Geometry and Symmetric Spaces, New York, Academic Press, 1962. | MR | Zbl

[6] D. Kazhdan, Connection of the dual space of a group with the structure of its closed subgroups, Funct. Anal. Appl. 1 (1967), 63-65. | MR | Zbl

[7] J. F. C. Kingman, The ergodic theory of subadditive stochastic processes, J. Royal Stat. Soc. B30 (1968), 499-510. | MR | Zbl

[8] S. Kobayashi, Transformation groups in differential geometry, New York, Springer, 1972. | MR | Zbl

[9] G. A. Margulis, Discrete groups of motions of manifolds of non-positive curvature, A.M.S. Translations 109 (1977), 33-45. | Zbl

[10] D. Montgomery and L. Zippin, Topological Transformation Groups, New York, Interscience, 1955. | MR | Zbl

[11] G. D. Mostow, Strong rigidity of locally symmetric spaces, Annals of Math. Studies, No. 78 (1973). | MR | Zbl

[12] G. D. Mostow, Intersection of discrete subgroups with Cartan subgroups, J. Indian Math. Soc. 34 (1970), 203-214. | MR | Zbl

[13] R. Palais, Seminar on the Atiyah-Singer Index Theorem, Annals of Math. Studies, No. 57. | MR | Zbl

[14] Ya. B. Pesin, Lyapunov characteristic exponents and smooth ergodic theory, Russian Math. Surveys 32 (1977), 55-114. | Zbl

[15] G. Prasad and M. S. Raghunathan, Cartan subgroups and lattices in semisimple groups, Annals of Math. 96 (1972), 296-317. | MR | Zbl

[16] M. S. Raghunathan, On the congruence subgroup problem, Publ. Math. I.H.E.S. 46 (1976), 107-161. | Numdam | MR | Zbl

[17] K. Schmidt, Amenability, Kazhdan's property T, strong ergodicity, and invariant means for group actions, Erg. Th. and Dyn. Sys. 1 (1981), 223-236. | MR | Zbl

[18] S. P. Wang, On isolated points in the dual spaces of locally compact groups, Math. Ann. 218 (1975), 19-34. | MR | Zbl

[19] A. Weil, On discrete subgroups of Lie groups, I, II, Annals of Math. 72 (1960), 369-384, and ibid., 75 (1962), 578-602. | Zbl

[20] D. Zelobenko, Compact Lie groups and their representations, Translations of Math. Monographs, vol. 40, A.M.S., Providence, R.I., 1973. | MR | Zbl

[21] R. J. Zimmer, Extensions of ergodic group actions, Ill. J. Math. 20 (1976), 373-409. | MR | Zbl

[22] R. J. Zimmer, Amenable pairs of ergodic actions and the associated von Neumann algebras, Trans. A.M.S. 243 (1978), 271-286. | MR | Zbl

[23] R. J. Zimmer, Orbit spaces of unitary representations, ergodic theory, and simple Lie groups, Annals of Math. 106 (1977), 573-588. | MR | Zbl

[24] R. J. Zimmer, An algebraic group associated to an ergodic diffeomorphism, Comp. Math. 43 (1981), 59-69. | Numdam | MR | Zbl

[25] R. J. Zimmer, On the cohomology of ergodic actions of semisimple Lie groups and discrete subgroups, Amer. J. Math. 103 (1981), 937-950. | MR | Zbl

[26] R. J. Zimmer, Strong rigidity for ergodic actions of semisimple Lie groups, Annals of Math. 112 (1980), 511-529. | MR | Zbl

[27] R. J. Zimmer, Orbit equivalence and rigidity of ergodic actions of Lie groups, Erg. Th. and Dyn. Sys. 1 (1981), 237-253. | MR | Zbl

[28] R. J. Zimmer, Ergodic theory, group representations, and rigidity, Bull. A.M.S. 6 (1982), 383-416. | MR | Zbl

[29] R. J. Zimmer, Ergodic Theory and Semisimple Groups, forthcoming. | Zbl

[30] R. J. Zimmer, Arithmetic groups acting on compact manifolds, Bull. A.M.S., to appear. | Zbl